New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
PEANUT - September 13

Hi. I have extermely severe bouts of belching daily that sometimes last for 10-15 minutes at a time. It doesn't matter what I have eaten, or even if my stomach is empty (often enough I wake up in the morning with it). Even during the month that I was unable to eat much at all, I was having episodes so it does not seem to me to be foor related. Anyway, I saw my rhemy yesterday and, besides taking me off the Cymbalta (WOOHOO) he prescribed Maxeran for a weeks trial. I go back to see him in 2 weeks for my follow up where he will also have the result of my sleep test for which he prescribes Clonazepam and Trazodone which I have taken for years. Anyway, I did google "maxeran' on this site but nothing came up so I thought I would ask anyway. Hope everyone is having one of their 'better' days!

 

January - September 13

Hi Peanut! If you google Maxeran in the top box on your computer, you will get lots of information. I picked this up from the site on tardive dyskinesia. I hope you were warned of this possible side effect, you should have been, but maybe the doctor didn't know about this.

"Maxeran is an antiemetic medication and dopamine antagonist. As a gastrointestinal motility agent, it is most often prescribed to patients with gastroparesis, a condition that often occurs in patients with diabetes. The drug works by increasing the rate at which the stomach and intestines move during digestion. The medication may also be prescribed for gastric reflux disease and persistent heartburn. Additionally, Maxeran can be used to facilitate intubations and to stimulate gastric emptying for x-rays.

Maxeran and other metoclopramide drugs are also commonly prescribed to prevent nausea and vomiting in patients receiving anesthesia before surgery and in patients undergoing chemotherapy. In some cases, the medication is prescribed to patients with migraines, many of whom also suffer from nausea.

Metoclopramide and Tardive Dyskinesia

In 2004, a panel of experts from the U.S. Food and Drug Administration and other agencies published a study that showed patients taking metoclopramide are at risk of developing tardive dyskinesia (TD), a potentially irreversible disorder characterized by repetitive and involuntary body movements. Patients with tardive dyskinesia suffer from rapid movements of the extremities, excessive eye blinking, lip smacking, facial tics, tongue protrusion and other embarrassing movements.

Older women undergoing long-term treatment with metoclopramide are at particularly high risk of developing the condition. However, TD can affect others as well, including children. In some cases, the symptoms of tardive dyskinesia may cease when metoclopramide use is halted. In others, however, symptoms remain even after discontinuation of treatment with the drug."

If you are taking this drug, you should be carefully monitored for the development of tardive dyskinesia symptoms.

 

seedbeads - September 13

I've had Maxeran once. It was in the ER, as part of their migraine protocol (Maxeran and Toradol). I had a horrible reaction to it - I felt like peeling my skin off. It made me so restless and uncomfortable that I was in tears. They had to knock me out with a dose of Benadryl.

I have stomach problems too (still looking into that one), and I take Motilium (domperidone) before every meal or else my food just sits there for ages and I get really nauseous. It works wonders for me.

I have a friend who has a script for Maxeran and she also avoids it as much as possible because she hates its side effects. If you have a reaction, don't just tough it out.

 

kvc33 - September 14

Have you been tested for an infection with helicobacter pylori? It is a breath test. Burning and belching is a sign of it.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question